MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CHEMOSAFELOCK BAG SPIKE; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CHEMOSAFELOCK BAG SPIKE; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number KL-BS001U3
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
The event involved a chemosafelock bag spike where a leak was reported.The leakage was found after 35minutes passed from when the administration started.One actual sample was received connected to a chemosafelock infusion set.In addition, the individual package, and a saline bag (500ml/fuso) were also received.-with ¿as-received¿ condition, we connected the actual sample to our in-house saline bag and checked liquid flow under gravity.As a result, the leakage was confirmed at the back of clips.-on the other hand, when we performed liquid flow check under gravity after replaced the klbs001u3 to our factory sample, no leakage was observed.-ct inspection was performed on the connection between the actual sample and the kl-msu3 of infusion set, wherein the deformed conduit and a gap between the conduit and seal part were confirmed.The event was noted during infusion of anticancer drug and was not detected prior to direct patient use.There was no serious injury/death, no blood loss, no adverse operator consequences, no unprotected chemo exposure and no medical/surgical intervention were required.The device was changed with no further problems encountered.
 
Additional Manufacturer Narrative
A series of photos were shared by the customer, a red arrows are pointed to a drops of water that is coming from inside the chemolock.No additional damage or anomalies are observed.One used list# kl-bs001u3, chemosafelock bag spike and one used, unknown, chemo port connected to an unknown, extension tubing with drip charmber were returned for evaluation.As received no physical damage or anomalies were visible observed.The sample was standalone and with the mating device tested and only with the mating device a leak was confirmed.The returned set was cut, and a deformed spike was observed.Complaint of leakage can be confirmed.The probable cause is due to a deformation on spike happening due to a conveyer damage during molding process in manufacturing.A device history report (dhr) lot review was performed and no discrepancies, anomalies were identified that might lead the condition reported by customer.

Brand Name
CHEMOSAFELOCK BAG SPIKE
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key21406762
Report Number9617594-2025-00312
Device Sequence Number8523746
Product Code ONB
UDI-Device Identifier00887709120037
UDI-Public(01)00887709120037(17)270401(10)13979997
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K131549
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberKL-BS001U3
Device Lot Number13979997
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2024
Initial Report FDA Received Date02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SALINE BAG (500ML/FUSO), MFR UNK; UNSPECIFIED ANTI CANCER DRUG, MFR UNK
Patient SexUnknown